Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 8, NWS San Diego, CA

March 22, 2017

NWS San Diego, CA issued this small craft advisory at Mar 22, 2017, 2:22 AM PDT. It took effect at Mar 22, 2017, 9:00 PM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2017, 2:22 AM PDT (09:22 UTC)
In effect from
Mar 22, 2017, 9:00 PM PDT
Expired
Mar 23, 2017, 5:00 PM PDT
In force
20 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

443 
WHUS76 KSGX 220922
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
222 AM PDT WED MAR 22 2017

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT THROUGH THURSDAY EVENING...

.A TROUGH MOVING ACROSS THE AREA TONIGHT WILL BRING INCREASING WINDS
AND SEAS TO THE AREA WITH HAZARDOUS CONDITIONS FOR SMALL CRAFT
EXPECTED TONIGHT AND CONTINUING THROUGH THURSDAY EVENING.

PZZ750-775-222200-
/O.NEW.KSGX.SC.Y.0008.170323T0400Z-170324T0000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
222 AM PDT WED MAR 22 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
PDT THURSDAY. 

* WINDS...WEST NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 
KNOTS.

* WAVES/SEAS...6 TO 9 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
GREGORIA
5 follow-up statements
388 
WHUS76 KSGX 222000
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PDT WED MAR 22 2017

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT THROUGH THURSDAY
AFTERNOON...

.A TROUGH MOVING ACROSS THE AREA TONIGHT WILL BRING INCREASING
WINDS AND SEAS TO THE AREA WITH HAZARDOUS CONDITIONS FOR SMALL
CRAFT EXPECTED TONIGHT AND CONTINUING THROUGH THURSDAY AFTERNOON.

PZZ750-775-230500-
/O.CON.KSGX.SC.Y.0008.170323T0400Z-170324T0000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
100 PM PDT WED MAR 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 5 PM PDT THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS.

* WAVES/SEAS...GENERALLY 6 TO 11 FEET WITH A PERIOD OF 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRISON
216 
WHUS76 KSGX 230438
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
938 PM PDT WED MAR 22 2017

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT THROUGH THURSDAY
AFTERNOON...

.A TROUGH MOVING ACROSS THE AREA TONIGHT WILL BRING GUSTY WEST-
NORTHWEST WINDS AND LARGE SEAS. THIS WILL CREATE HAZARDOUS 
CONDITIONS FOR SMALL CRAFT TONIGHT THROUGH THURSDAY AFTERNOON.

PZZ750-775-231300-
/O.CON.KSGX.SC.Y.0008.000000T0000Z-170324T0000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
938 PM PDT WED MAR 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS.

* WAVES/SEAS...GENERALLY 6 TO 11 FEET WITH A PERIOD OF 8 TO 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SS
553 
WHUS76 KSGX 230922
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
222 AM PDT THU MAR 23 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.GUSTY WEST-NORTHWEST WINDS AND LARGE SEAS WILL AFFECT THE LOCAL
AREA TODAY. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH THIS AFTERNOON.

PZZ750-775-240000-
/O.CON.KSGX.SC.Y.0008.000000T0000Z-170324T0000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
222 AM PDT THU MAR 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS.

* WAVES/SEAS...GENERALLY 6 TO 11 FEET WITH A PERIOD OF 8 TO 10 
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
GREGORIA
489 
WHUS76 KSGX 231955
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1255 PM PDT THU MAR 23 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.GUSTY WEST-NORTHWEST WINDS AND LARGE SEAS WILL CONTINUE TO 
AFFECT THE COASTAL WATERS THIS AFTERNOON RESULTING IN HAZARDOUS 
CONDITIONS FOR SMALL CRAFT. CONDITIONS SHOULD IMPROVE BY THIS
EVENING.

PZZ750-775-240000-
/O.CON.KSGX.SC.Y.0008.000000T0000Z-170324T0000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1255 PM PDT THU MAR 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES/SEAS...GENERALLY 6 TO 10 FEET WITH A PERIOD OF 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRISON
366 
WHUS76 KSGX 240024
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
524 PM PDT THU MAR 23 2017

PZZ750-775-240130-
/O.EXP.KSGX.SC.Y.0008.000000T0000Z-170324T0000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
524 PM PDT THU MAR 23 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND SEAS LOWERED BELOW SMALL CRAFT ADVISORY CRITERIA THIS
AFTERNOON AND WILL CONTINUE TO DIMINISH TONIGHT. THE SMALL CRAFT
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

SS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 9:25 PM PDT, 4 hours 57 minutes earlier.

Area forecast discussion, Mar 21, 9:25 PM PDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
925 PM PDT Tue Mar 21 2017

.SYNOPSIS...
Low pressure will move through the region through Wednesday night
and bring precipitation at times. Light showers will continue
tonight. More significant rainfall will occur Wednesday afternoon
and evening, along with a slight chance of thunderstorms. Some
snow could fall in the San Bernardino and Riverside County
Mountains mainly Wednesday night. It will be windy in parts of the
mountains and deserts Wednesday through Thursday. Fair weather
will return Thursday and Friday before another trough of low
pressure brings a chance of precipitation over the weekend. Cool
weather will occur through Thursday, with slight warming Friday
through early next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Light showers are moving across So Cal this evening. The heaviest
precipitation occurred along the coastal slopes of the San
Bernardino Mountains where around one-quarter to one-third inch
has been observed so far. Elsewhere totals were generally less
than an inch, with only trace amounts to a couple hundredths
across much of San Diego County.

Scattered light showers will continue along and west of the
mountains through Wednesday morning. A short wave moving through
the base of the main upper level trough will begin to nose into
the region early Wednesday afternoon, with the upper low closing
off and moving over Central CA during the evening. Both the 12Z EC
and 00Z GFS have backed off on the depth and amount of moisture
for Wednesday, and therefore the amount of precipitation.
Increasing instability with the cold core aloft will lead to
heavier showers and a slight chance of thunderstorms, but overall
this system isn't looking as wet as it once was. Based on the
placement of the moisture axis and dynamics, San Diego County will
get the brunt of the precipitation late Wednesday.

Additional rainfall totals will range from one-quarter to one-half
inch along the coast to around three-quarters inch near the
foothills, 1-1.5 inches in the mountains, and one-quarter inch or
less in the deserts. The freezing level on the 00Z NKX sounding
was around 11100 ft, and based on current temps in the mountains
it's likely that the snow level even further north is near 10000
ft or higher. The snow level will drop to around 7500 ft Wednesday
morning, and eventually down to around 6000 ft Wednesday evening.
1-2 inches at best are possible near the resort levels with around
3-6 at the highest peaks of the San Bernardino and Riverside
County mountains.

Showers will taper off Thursday morning with cool and fair
conditions for the remainder of the day. Minor warming and drying
Friday as a weak ridge of high pressure moves over. Another weak
system will move through on Saturday with a chance of mostly light
precipitation during the day. Cool and fair weather will prevail
Sunday into the middle of next week under dry northwest flow
aloft.

&&

.AVIATION...
220330Z...Coast/Valleys...BKN-OVC low clouds with bases 2500-4000 ft
MSL with isolated light showers through 09Z. Vis lowering to 1-3SM
and cigs down to 1500 ft MSL at times during showers. Aft 09Z, CIGS
becoming BKN-OVC 1500-3000 ft MSL with tops 7500 FT. Cigs and vis
lower at times with rain and fog. Aft 18Z, cigs lift to 3000 ft MSL
or higher and vis generally improves.

Mountains/Deserts...South to southwest winds 20-30 kt with gusts 35-
40 kt along the ridges and desert slopes with mod up/downdrafts and
isolated LLWS tonight. Coastal mountain slopes becoming partially
obscured in clouds and rain through 12Z Wednesday.

&&

.MARINE...
A low pressure trough over the Pacific will bring scattered showers
through Wednesday night. Isolated thunderstorms will be possible
Wednesday afternoon and evening. South winds around 10 kt ahead of a
cold front tonight will shift northwest Wednesday from 10 to 20 kt.
Stronger northwest winds of 15 to 30 kt are expected Wednesday night
into Thursday morning.

&&

.BEACHES...
There is a slight chance for thunderstorms at the beaches Wednesday
afternoon and evening.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.
&&

PUBLIC...SS
AVIATION/MARINE/BEACHES...PG

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.